Are Femera Arimidex and Aromasin With The Same Side Effects?

6 Posts | Page(s): 1 

Are Femera Arimidex and Aromasin With The Same Side Effects?

by Roz57 on Mon Sep 12, 2005 12:00 AM

Quote | Reply
I am wondering if there is anyone out there who finds the side effects the same on any of these drugs? I am getting a build up of side effects from Arimidex - been on it around 2 years. If I go onto either of the other drugs does anyone know if I will get the same side effects. I have been reading other peoples' messages and they all seem to have the joint pains, bones pains, tiredness and depression, whether on Arimidex or any of the other drugs. Is there anyone out there who had side effects from one drug not not another one. I am going to see my oncologist this week so wonder if I should change or will the side effects be the same. I have got steadily worse with the effects and am now noticing considerably, as each day goes by, that they are getting worse by the hour!

Arimidex

by Jeano on Fri Sep 16, 2005 12:00 AM

Quote | Reply
Roz-I wish I could say that I do better on Femera than I did on Arimidex but have terrible joint, bone pain with it also. The oncologist did have me take an IV of Zometa and don't know if it is just coincidental but don't seem to be having quite as bad pain. Hope you get some relief.

Armidex Side Effects

by Chesnee on Sun Oct 02, 2005 12:00 AM

Quote | Reply
I was on armidex, but stop taking it a month ago. The worst effects that i had were bone pain in my legs, headaches, I couldn’t sleep. I could not concentrate at work and would forget to do things. I was very depressed and had to take time off from work. It was affecting my job. I have gained so much weight that I won’t go anywhere. I felt like my life was over. The doctor said quality of life was more important then trying to keep the cancer from coming back and we would deal with it if it comes back. I feel better now.

hi Jean

by Roz57 on Sun Oct 02, 2005 12:00 AM

Quote | Reply
Only just seen your message. I am taking my last Arimidex tomorrow and start Aromasin as from Tuesday, I can but try something different although the oncologist said I may get even worse side effects - I am willing to take the chance as I cannot stand the pain with Arimidex. I don't know if you are interested but I have found a brilliant web site in UK called www.breastcancercare.co.uk and there are loads of ladies who are very helpful in answering problems etc, they even have a coffee room, have a look at it. Regards Roz.

hi Shirley

by Roz57 on Sun Oct 02, 2005 12:00 AM

Quote | Reply
Thanks for your message regarding side effects of Arimidex. I am taking my last Arimidex tomorrow and start Aromasin as from Tuesday, I can but try something different although the oncologist said I may get even worse side effects - I am willing to take the chance as I cannot stand the pain with Arimidex. Are you taking anything at all or have you just come off everything? I am too scared to do that as I do not want the cancer to come back. I don't know if you are interested but I have found a brilliant web site in UK called www.breastcancercare.co.uk and there are loads of ladies who are very helpful in answering problems etc, they even have a coffee room, have a look at it. Regards Roz.

RE: hi Shirley

by Charmaine_Marie on Sat Jul 21, 2007 12:00 AM

Quote | Reply

 

On 10/2/2005 Roz57 wrote:

Thanks for your message regarding side effects of Arimidex. I am taking my last Arimidex tomorrow and start Aromasin as from Tuesday, I can but try something different although the oncologist said I may get even worse side effects - I am willing to take the chance as I cannot stand the pain with Arimidex. Are you taking anything at all or have you just come off everything? I am too scared to do that as I do not want the cancer to come back. I don't know if you are interested but I have found a brilliant web site in UK called www.breastcancercare.co.uk and there are loads of ladies who are very helpful in answering problems etc, they even have a coffee room, have a look at it. Regards Roz.

I was 51 years old when I was diagnosed with estrogen +ve breast cancer in 2004 - had mastectomy + chemo (nodes free) - Tamoxifen for two years - no side effects except hot flushes (which started with the chemo).  Then doc changed me to Aromasin in January 2007, and in March the joint pain started. By June I could hardly walk, could not climb stairs, open jars or work taps (faucets) - thin sensitive skin etc.  My life was a misery.  Upon investigation, I found that aromatase inhibitors (AI's) all seem to have these side effects (on over 60% of users!).  The drug companies underplay these effects, which seem to be a result of extremely low estrogen levels.  In my case, the relative advantage of an AI over tamoxifen is negligible.

At the end of June I persuaded my doc to change me back to tamoxifen, and despite the hot flushes, I am once again a very happy person, feeling my normal cheerful self - no joint pains, etc. 

Tamoxifen does not stop the formation of estrogen, but blocks any cancer cell from "eating" estrogen. The drug looks like estrogen, but is slightly different.  Once a cancer cell has taken a bite of tamoxifen, it can't spit it out, nor can it "swallow" it, so the cell starves to death.  This is my interpretation, anyway.  Therefore theoretically, tamoxifen works with estrogen +ve cancer cells without interfering too much with the hormone levels in our bodies.  We need a certain amount of estrogen to function properly.

I feel that the drug companies are throwing out the baby with the bathwater as far as AI's are concerned, especially with regard to women who have no problem with the "old" tried and trusted tamoxifen.

Regards

Charmaine 

 

 

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.